RSS

The Wait is Over

27 Sep

After waiting 6 months, the day is finally here. I am going to see my new Doc today. It is frustrating to me that I have to take my son out of school early in order to get there, but this is what we do to see a specialist. Mostly I am very excited about being seen by someone who really knows what they are talking about. Someone who specializes in MS. I do have a few concerns though. I think that he is going to send me for another MRI. My last MRI showed new signs of deterioration of my Myelin and I am sure that they are going to want to check and see if anything has happened in the last 6 months. Now I’m not scared of taking the MRI, just paying for it. My new insurance is making everything cost a fortune and I am feeling very poor right now. Also, I am afraid that he is going to decide that the copaxone isn’t working well enough for me and that I need to switch meds. I love copaxone. There aren’t any side effects. I’ve gotten used to the shots every day. They are only subcutaneous (spelt that right on the first try!) so the actual shot doesn’t really hurt that much. The medicine seeping in to my body is a completely different story. But I am afraid that I’m going to be switched to one of the every other day and injected into your muscle shots. Not to mention that that doesn’t sound pleasant, those all have side effects. Fun side effects like flu like symptoms. I don’t want to feel sick all the time. 😦

So I am keeping my fingers crossed. I may have new holes in my brain, but they aren’t effecting me physically. Does it sound strange to say that then that isn’t bothering me? I refuse to leave today without the name and number of a good psychologist. Hopefully it is someone who won’t mind if I prattle on about things other than my MS. Especially since MS seems to be the least of my reasons for psychosis these days.  Hopefully all will go well.

Advertisements
 
4 Comments

Posted by on September 27, 2011 in Life with MS

 

Tags: , , , , , ,

4 responses to “The Wait is Over

  1. Gretchen Whitney

    October 5, 2011 at 10:20 pm

    Hi Janet

    I just read your last couple of posts and related so much to them. It seems so scary to consider changing a medication that we hope is working, or at least not giving us too many side effects.

    I started Gilyenia in May and before I went for my first dose I read info on blogs /websites etc and began to freak out about the possible side effects. Luckily the reality was this drug has been better than any that I have taken. I also took Copaxone and pulse steroids I did not want to do interferons due to the flu side effects. I have been on it now for 5 months, haven’t been on steroids and although my MS isn’t cured ( damn) it isn’t much worse and I love not doing the injection

    I’m sorry enough about me, I just wanted to encourage you that either of your possible new meds may end up the best thing to happen to you. Thanks so much for writing, I learn so much reading blogs as it helps me to realize I’m not in this alone and others out there go through many of the same emotions and feelings.

    Thanks Gretchen

     
    • Janet DiFolco

      October 5, 2011 at 11:37 pm

      Gretchen,
      I also read other peoples blogs and youtube video journals about this information. It makes me feel like I’m not alone and hearing your story makes me feel great about sharing mine as well. Thank you for that. I was wondering how you are doing with the Gilenya side effects. My biggest concern with it is the lowered heart rate that can last a month. Are you having any problems like that?
      Thank You
      Janet

       
      • Gretchen Whitney

        October 6, 2011 at 4:22 am

        Absolutely NO problems. My heart rate didn’t change, maybe went down a little with the first dose in the office but wasn’t an issue and definitely hasn’t been something I’ve worried about. I take my dose in the evening, because of what I had read about being tired. Don’t know if this is an issue or not as I then go to sleep??!

         
      • Janet DiFolco

        October 6, 2011 at 11:43 am

        🙂 Thanks for the info gretchen. I really appreciate it.

         

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

 
%d bloggers like this: